Z Gastroenterol 2011; 49(3): 340-343
DOI: 10.1055/s-0029-1245614
Kasuistik

© Georg Thieme Verlag KG Stuttgart · New York

Acute Renal Failure and Liver Dysfunction after Subcutaneous Injection of 3-sn-Phosphatidylcholine (Lipostabil®) – Case Report

Akutes Nierenversagen und Lebersynthesestörung nach subkutaner Injektion von 3-sn-Phosphatidylcholin (Lipostabil®)J. W. Rey1 , O. Schreiner1 , A. P. Barreiros1 , M. Heise2 , M. Krupp1 , M. Schuchmann1 , G. Otto2 , P. R. Galle1 , A. Teufel1
  • 1Department of Internal Medicine I, Johannes Gutenberg University Hospital, Mainz, Germany
  • 2Department of Hepatobiliary and Transplant Surgery, Johannes Gutenberg University Hospital, Mainz, Germany
Further Information

Publication History

manuscript received: 29.3.2010

manuscript accepted: 15.7.2010

Publication Date:
09 March 2011 (online)

Zusammenfassung

Einleitung:Tubuläre interstitielle Nephritis und akute Tubulusnekrose sind häufige Ursachen einer toxischen Medikamentenschädigung, besonders nach Gabe von Antibiotika und nicht steroidalen Antirheumatika. Eine toxische Schädigung von Leber und Nieren nach subkutaner Applikation von 3-sn-Phosphatidylcholin (Lipostabil®) wurde bislang nicht berichtet. Phosphatidylcholin ist als Medikament zur Prophylaxe der Fettembolie zugelassen, ihm konnten in vitro zelllytische Eigenschaften nachgewiesen werden. Besonders menschliche Zellen, wie Präadipozyten, Gefäß- und Muskelzellen oder Nierenzellen reagieren sensitiver als andere Zellen des menschlichen Organismus auf das Phospholipid.Fallbericht:Wir berichten über eine 28-jährige Frau, die 3,5 g (70 mL) 3-sn-Phosphatidylcholin (Lipostabil®) subkutan (s. c.) in beide Glutealregionen appliziert bekommen hat. Die subkutane Anwendung in der ästhetischen Behandlung zur Off-label-Therapie von lokalen Fettdepots erfolgt mit zunehmender Häufigkeit. In unserem Fall klagte die Patientin 3 h nach Applikation über Übelkeit und Erbrechen. Innerhalb von 24 h ergaben sich ein dramatischer Anstieg der Leberwerte sowie eine beginnend eingeschränkte Lebersyntheseleistung. Nach 2 Tagen entwickelte sich ein akutes Nierenversagen mit konsekutiver Notwendigkeit einer Hämodialyse. Am 3. Tag zeigte sich eine Normalisierung der Leberfunktion. Die Nierenfunktion war nach 2 Wochen wiederhergestellt.Schlussfolgerung: Nach unserer Kenntnis ist dies der erste Fallbericht von Organfunktionsstörung nach subkutaner Applikation von 3-sn-Phosphatidylcholin (Lipostabil®) und zeigt mögliche schwerwiegende Nebenwirkung der Substanz auch im Rahmen plastisch-chirurgischer Eingriffe mit s. c. Applikation.

Abstract

Introduction:Drug-induced tubulointerstitial nephritis and acute tubular necrosis are common, and are often caused by drugs especially antibiotics or non-steroidal anti-inflammatory drugs. Drug-induced liver dysfunction and renal failure after subcutaneous injection of phosphatidylcholine was not reported so far. 3-sn-Phosphatidylcholine has been described as a cell lysis reaction-inducing drug. Its in vitro data indicated a relevant toxicity potential. In particular human cell types such as fibroblast-like preadipocytes, vascular and skeletal muscle cells, or renal epithelial cells react more sensitive than other human cell types.Case Report: We present a 28-year-old woman who received 3.5 g (70 mL) of 3-sn-phosphatidylcholine (Lipostabil®) at once subcutaneously (s. c.) in both gluteal regions. The drug was originally introduced to prevent fat embolism. Nevertheless, its off-label use in aesthetic therapy for treatment of localized fat deposits through subcutaneous administration is becoming increasingly common. Three hours after injection the patient suffered from severe nausea and emesis. Within 24 hours a dramatic increase of liver enzymes and a beginning liver dysfunction were observed. Subsequently, renal function deteriorated two days later making a temporary haemodialysis necessary. Hepatic improvement was observed after three days of treatment. Renal function was fully recovered after two weeks.Conclusion: To the best of our knowledge, this is the first reported patient presenting with acute liver dysfunction and renal failure after subcutaneous injection of 3-sn-phosphatidyl-choline (Lipostabil®) indicating the risk of an off-label use of this drug.

References

Johannes Wilhelm Rey, MD

Internal Medicine I, Johannes Gutenberg University Hospital Mainz

Langenbeckstraße 1

55131 Mainz

Germany

Phone: ++ 49/61 31/1 70

Fax: ++ 49/61 31/55 95

Email: johannes.rey@unimedizin-mainz.de

    >